Ohio, 2011

Winter Weather in Ohio, January 11 to 12, 2011

January 11 to 12, 2011 · NWS IWX · 8 events in 8 counties and zones

A widespread area of light to moderate snow pivoted through the area on January 11th, with snowfall reports generally ranging between 3 and 6 inches. This moderate snowfall event was associated with a low pressure system that tracked northeastward through the Ohio Valley into central Ohio.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A widespread area of light to moderate snow pivoted through the area on January 11th, with snowfall reports generally ranging between 3 and 6 inches. This moderate snowfall event was associated with a low pressure system that tracked northeastward through the Ohio Valley into central Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jan 11, 6:25 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 11, 6:25 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 AM EST TUE JAN 11 2011

.AVIATION.../12Z TAFS/
POTENT UPPER LEVEL IMPULSE WILL BRING DETERIORATED FLIGHT
CONDITIONS TO THE REGION TODAY. BASED ON TIMING FORCING FROM THIS
DISTURBANCE...IT APPEARS THE PERIOD OF HEAVIEST SNOW WILL FALL IN
THE 16Z-22Z TIME FRAME WITH LIFR CONDITIONS LIKELY...ESPECIALLY AT
KFWA. WRAP AROUND MOISTURE INTO NORTHEAST INDIANA AND NORTHWEST
OHIO WILL LIKELY ALLOW IFR CONDITIONS TO LINGER AT KFWA INTO THIS
EVENING...AND FOCUS WILL EVENTUALLY SHIFT BACK TO THE WEST WITH
LAKE EFFECT SNOW POTENTIAL ON THE BACK SIDE OF THIS SYSTEM. FOR
MUCH OF THE EVENING HOURS...EXPECTING DOMINANT LAKE EFFECT BANDING
TO REMAIN WEST OF KSBN...WITH GREATER POTENTIAL OF KSBN GETTING
INTO HEAVIER LAKE EFFECT SNOW BY WEDNESDAY MORNING AS LOW LEVEL
WINDS SLIGHTLY BACK TO MORE NORTHEAST AS SFC LOW DEPARTS EASTERN
GREAT LAKES. LIGHT EAST NORTHEAST WINDS WILL SLIGHTLY BACK TODAY
WITH SFC LOW PASSAGE SOUTH OF THE AREA...EVENTUALLY BECOMING
NORTHWEST TONIGHT. TIGHTENING GRADIENT AND WEAK COLD ADVECTION
TONIGHT SHOULD PROMOTE SOME GUSTS TO 15 TO 20 KNOTS LATER THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 439 AM EST TUE JAN 11 2011/

SHORT TERM...

TODAY THROUGH WEDNESDAY NIGHT.

..ACCUMULATING SNOW FOR THE AREA TODAY FOLLOWED BY POTENTIAL OF
SIGNIFICANT LAKE EFFECT SNOW TONIGHT THROUGH WEDNESDAY NIGHT...

BROAD UPPER LEVEL TROUGH OF LOW PRESSURE ACROSS THE NORTHERN AND
CENTRAL PLAINS WILL BE THE MAIN FEATURE OF INTEREST OVER NEXT 48
HOURS. FAIRLY STRONG UPPER LEVEL SHORT WAVE/JET STREAK INFERRED FROM
WATER VAPOR IMAGERY EARLY THIS MORNING IS CURRENTLY NOSING INTO
SOUTHEAST MISSOURI/WEST CENTRAL ILLINOIS. REGIONAL PROFILER DATA
ACROSS THE SOUTHERN PLAINS INDICATING 300 HPA 120 KNOT JET STREAK
PROGRESSING THROUGH BASE OF THIS BROAD CENTRAL CONUS UPPER
LOW...THAT WILL CONTINUE TO EJECT NORTHEAST INTO THE OHIO RIVER
VALLEY TODAY. SURFACE HIGH PRESSURE ACROSS ONTARIO AND THE NORTHERN
GREAT LAKES HAS PROVIDED A DRY EASTERLY FLOW THROUGH THE NIGHT WHICH
HAS DELAYED ONSET OF LIGHT SNOW A BIT. HOWEVER...WOLCOTT INDIANA
WIND PROFILER EARLY THIS MORNING FINALLY BEGINNING TO SHOW SOME
BETTER VEERING IN THE 2 TO 4 KM LAYER AS CENTER OF ASSOCIATED LOW
LEVEL CYCLONIC CIRCULATION ACROSS NORTHERN MISSOURI CONTINUES TO
SLOWLY SHIFT EASTWARD. THIS WILL ALLOW FOR SOME BETTER MOISTURE
TRANSPORT ACROSS THE WFO IWX FORECAST AREA ESPECIALLY TOWARD THE 12Z
TIMEFRAME. ALREADY BEGINNING TO SEE SCATTERERS AS LOW AS 2K FT ON
KIWX WSR88D AND INCREASING COVERAGE TO -SN REPORTS BACK ACROSS
CENTRAL ILLINOIS. COMBINATION OF EASTWARD EJECTING MISSOURI SHORT
WAVE/JET STREAK AND STRENGTHENING ISENTROPIC ASCENT SHOULD LEND TO A
MORE RAPID EXPANSION OF -SN ACROSS FORECAST AREA THROUGH MID MORNING
WITH PERIODS OF MODERATE SNOW LIKELY LATE MORNING INTO THE MID
AFTERNOON HOURS.

NAM/RUC SHORT TERMS PROGS DO INDICATE SOME WEAKLY CONFLUENT MID
LEVEL FLOW ON TIGHTENING MID LEVEL BAROCLINIC ZONE DOWNSTREAM OF
APPROACHING MID LEVEL HEIGHT MINIMUM THIS MORNING...FOCUSED
ESPECIALLY ACROSS SOUTHEAST PORTIONS OF THE AREA. 00Z NAM CROSS
SECTIONS DO SUGGEST A RATHER DEEP LAYER OF WEAK STATIC STABILITY
APPROXIMATELY FROM 700 TO 500 HPA SKIRTING ACROSS SOUTHEASTERN
PORTIONS OF THE AREA LATE THIS MORNING/EARLY THIS AFTERNOON AND
FARILY WELL ALIGNED WITH THIS STRENGTHENING MID LEVEL LIFT. IN
ADDITION...STRONGEST VERTICAL MOTION FIELDS IN THE 800 TO 600 HPA
LAYER LINE UP FAIRLY WELL WITH THE DGZ. GIVEN ABOVE FACTORS DO HAVE
SOME CONCERN ABOUT SNOW TO LIQUID RATIOS...PARTICULARLY IN THE
EASTERN HALF OF AREA WHERE THESE FACTORS ALIGN FAIRLY WELL AND DO
NOT THINK THAT RATIOS ON THE ORDER OF 20 TO 1 ARE UNREASONABLE. THIS
DOES LEND SOME CONCERN TO ISOLATED AREAS APPROACHING HIGHER END
ADVISORY AMOUNTS OR LOW WARNING AMOUNTS IN THE SOUTHEAST...BUT WILL
KEEP ADVISORIES GOING FOR NOW WITH STILL SOME QUESTIONS AS TO HOW
MUCH OF THIS STRONGER FORCING WILL BE SPENT TO JUST CREATE DEEPER
SATURATION. FORCING WILL PERSIST LONGER ACROSS FAR EASTERN AREAS
LATE AFTERNOON INTO THIS EVENING...AS NAM/GFS HAVE BEEN PAINTING
CONSISTENT SIGNAL OF TROWAL TRYING TO WRAP BACK WESTWARD INTO
THIS AREA...ALTHOUGH BY THE TIME THIS FEATURE BECOMES ESTABLISHED
MID LEVEL FRONTOGENETIC FIELDS ARE LIKELY TO BECOME SOMEWHAT WEAKER
LATE AFTERNOON/EARLY EVENING WITH ONLY WEAK MID LEVEL BAROCLINICITY
EXPECTED IN DEFORMATION ZONE. OVERALL VERY FEW CHANGES TO GOING SNOW
AMOUNTS FOR THIS AFTERNOON...BUT MAY SLIGHTLY ADJUST UPWARD TO
HIGHER END ADVISORY IN FAR SOUTHEAST.

FOCUS FOR TONIGHT THEN SHIFTS TO LAKE EFFECT POTENTIAL. MODELS HAVE
BEEN VERY CONSISTENT IN DEVELOPING LAKE EFFECT SNOW BAND ACROSS
NORTHWEST INDIANA THIS EVENING...SHIFTING INTO FAR WESTERN SECTIONS
OF FORECAST AREA DURING THE MID TO LATE EVENING HOURS. DEEPER LAKE
INDUCED INSTABILITY DOES DEVELOP TONIGHT WITH LAKE INDUCED
EQUILIBRIUM LEVELS ON THE ORDER OF 10K FT BY LATE EVENING WITH
PLENTY OF LOW/MID LEVEL MOISTURE TO WORK WITH. WHILE INSTABILITY
PROGS NOT AS IMPRESSIVE AS LAST EVENT...DO HAVE A FAIRLY EXTENDED
PERIOD OF FAVORABLE FETCH FROM TUESDAY EVENING INTO WEDNESDAY NIGHT
TO WORK WITH. BY LATER WEDNESDAY AFTERNOON AND INTO WEDNESDAY
EVENING...SHOULD START TO SEE SYNOPTIC SUBSIDENCE/MID LEVEL DRYING
FAVORED AS MID LEVEL RIDGE AXIS BUILDS INTO THE UPPER MIDWEST.
PERIOD OF HEAVIEST LAKE EFFECT SNOW WILL PROBABLY BE FROM LATE
TUESDAY EVENING THROUGH WEDNESDAY MORNING. MUCH OF STRONGER VERTICAL
MOTION ALSO COULD BE LOCATED JUST BELOW CORE OF DGZ FOR THIS
UPCOMING EVENT LENDING TO PERHAPS SOME LOWER SNOW TO LIQUID RATIOS.
HOWEVER WITH EXPECTED DURATION OF EVENT...LOCALIZED STORM TOTAL
AMOUNTS IN EXCESS OF A FOOT ARE STILL POSSIBLE WITH EASTERN LA
PORE...SOUTHWEST BERRIEN PROBABLY IN LINE FOR HEAVIEST TOTALS. WILL
KEEP LAKE EFFECT SNOW WATCH IN EFFECT AS IS FOR NOW WITH PERIOD OF
GREATEST CONCERN NOT UNTIL LATE THIS EVENING INTO THE OVERNIGHT.

LONG TERM...
THURSDAY THROUGH MONDAY...LAKE EFFECT SNOW WILL BE ENDING THURSDAY
AS LOW LEVEL WINDS BACK AND AS INVERSION HEIGHTS FALL. MADE SOME
ADJUSTMENTS TO THE ONGOING GRIDS WITH ANY SNOW BANDS TRANSLATING
EAST AND THEN DISSIPATING BY LATE IN THE DAY. SLIGHTLY COLDER AIR
WILL SPREAD BACK INTO THE AREA THURSDAY AND FRIDAY. KEPT A CHANCE
FOR SNOW FRIDAY NIGHT THROUGH SUNDAY NIGHT GIVEN THE CONTINUED
UNCERTAINTIES OF THE TIMING AND EVOLUTION OF WEAK TROFS AND TIMING
OF ASSOCIATED WEATHER. THE ARRIVAL OF MUCH COLDER AIR SHOULD TAKE
PLACE EARLY NEXT WEEK ACCORDING TO THE LATEST CANADIAN AND GFS 500
MB ANALOGS. THE GFS AND ECMWF HAVE HAD POOR RUN CONSISTENCY IN
HANDLING THE PROGRESSION OF THE UPPER TROFS MOVING INTO THE AREA
AND THE ARIVAL TIME OF THE ARCTIC AIR. THE GFS ENSEMBLES STILL
CONTINUE TO HAVE A LARGE SPREAD AMONG MEMBERS IN REGARD TO THE
TIMING OF THE FRONT. THEREFORE WAS VERY HESITANT TO MAKE ANY
CHANGES DURING THE SECOND HALF OF THIS PERIOD. IF THE ARCTIC FRONT
ARRIVES SUNDAY...TEMPERATURES WILL BE MUCH COLDER THAN WHAT IS NOW
ADVERTISED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR INZ013-
     015>018-020-022>027-032>034.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
     THIS EVENING FOR INZ006>009.

     LAKE EFFECT SNOW WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY
     NIGHT FOR INZ003-012.

     LAKE EFFECT SNOW WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR INZ004-014.

MI...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
     THIS EVENING FOR MIZ080-081.

     LAKE EFFECT SNOW WATCH FROM THIS EVENING THROUGH THURSDAY
     MORNING FOR MIZ077.

OH...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR OHZ015-
     016-024-025.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST
     THIS EVENING FOR OHZ001-002-004-005.

LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EST THURSDAY
     FOR LMZ043-046.

&&

SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...JC
Hazardous weather outlook, Jan 11, 4:25 AM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST TUE JAN 11 2011

INZ005>009-016-017-MIZ078>081-OHZ001-002-120930-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD
425 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO DEVELOP AND INCREASE IN INTENSITY EARLY THIS
MORNING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL WEAK DISTURBANCES MAY BRING PERIODS OF ACCUMULATING SNOW
FRIDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE GREATLY APPRECIATED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-018-020-022>027-032>034-OHZ004-005-015-016-024-025-120930-
PULASKI-FULTON IN-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
425 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS EXPECTED TO DEVELOP AND INCREASE IN INTENSITY EARLY
THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL WEAK DISTURBANCES MAY BRING PERIODS OF ACCUMULATING SNOW
FRIDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE GREATLY APPRECIATED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-004-012-014-MIZ077-120930-
LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
425 AM EST TUE JAN 11 2011 /325 AM CST TUE JAN 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW IS LIKELY TODAY...TRANSITIONING TO LAKE EFFECT
SNOW TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY
THIS EVENING...WITH ADDITIONAL SIGNIFICANT LAKE EFFECT SNOW
ACCUMULATIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LAKE EFFECT SNOW WILL PERSIST WEDNESDAY INTO EARLY THURSDAY WITH
HEAVY LAKE EFFECT SNOW POSSIBLE FROM EXTREME SOUTHWEST LOWER
MICHIGAN INTO NORTHERN INDIANA. TOTAL LAKE EFFECT SNOW
ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE BY LATE WEDNESDAY
NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

SEVERAL WEAK DISTURBANCES MAY BRING PERIODS OF ACCUMULATING SNOW
FRIDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED THROUGH THIS WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FROM LATE THIS
EVENING THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Henry

When
January 11, 9:00 AM EST to January 12, 11:00 PM EST
Where
Henry forecast zone
Reported by
CoCoRaHS
Coordinates
41.334, -84.068 (the zone’s center; the record gives no point)

A steady light to moderate snow, with visibilities reduced to less than a half of a mile at times, developed Tuesday morning and continued into Tuesday afternoon and evening. Snowfall totals across the county generally ranged between 4.0 and 5.5 inches. Temperatures were cold enough for the snow to stick to area roadways, which led to accidents and slide-offs across the region. The snow and slick roads also caused some school delays and closings.

Winter Weather, Defiance

When
January 11, 9:00 AM EST to January 12, 11:00 PM EST
Where
Defiance forecast zone
Reported by
Broadcast Media
Coordinates
41.324, -84.490 (the zone’s center; the record gives no point)

A steady light to moderate snow, with visibilities reduced to less than a half of a mile at times, developed Tuesday morning and continued into Tuesday afternoon and evening. Snowfall totals across the county generally ranged between 3.5 and 5.0 inches. Temperatures were cold enough for the snow to stick to area roadways, which led to accidents and slide-offs across the region. The snow and slick roads also caused some school delays and closings.

Winter Weather, Paulding

When
January 11, 9:00 AM EST to January 12, 11:00 PM EST
Where
Paulding forecast zone
Reported by
Emergency Manager
Coordinates
41.117, -84.580 (the zone’s center; the record gives no point)

A steady light to moderate snow, with visibilities reduced to less than a half of a mile at times, developed Tuesday morning and continued into Tuesday afternoon and evening. Snowfall totals across the county generally ranged between 4 and 5 inches. The emergency manager reported 4.5 inches of total snow accumulation in Paulding. Temperatures were cold enough for the snow to stick to area roadways, which led to accidents and slide-offs across the region. The snow and slick roads also caused some school delays and closings.

Winter Weather, Putnam

When
January 11, 9:00 AM EST to January 12, 11:00 PM EST
Where
Putnam forecast zone
Reported by
Newspaper
Coordinates
41.022, -84.132 (the zone’s center; the record gives no point)

A steady light to moderate snow, with visibilities reduced to less than a half of a mile at times, developed Tuesday morning and continued into Tuesday afternoon and evening. Snowfall totals across the county generally ranged between 3.5 and 5.0 inches. Temperatures were cold enough for the snow to stick to area roadways, which led to accidents and slide-offs across the region. The snow and slick roads also caused some school delays and closings.

Winter Weather, Van Wert

When
January 11, 9:00 AM EST to January 12, 11:00 PM EST
Where
Van Wert forecast zone
Reported by
Newspaper
Coordinates
40.855, -84.586 (the zone’s center; the record gives no point)

A steady light to moderate snow, with visibilities reduced to less than a half of a mile at times, developed Tuesday morning and continued into Tuesday afternoon and evening. Snowfall totals across the county generally ranged between 4 and 5 inches. Temperatures were cold enough for the snow to stick to area roadways, which led to accidents and slide-offs across the region. The snow and slick roads also caused some school delays and closings.

Winter Weather, Allen

When
January 11, 9:00 AM EST to January 12, 11:00 PM EST
Where
Allen forecast zone
Reported by
COOP Observer
Coordinates
40.772, -84.106 (the zone’s center; the record gives no point)

A steady light to moderate snow, with visibilities reduced to less than a half of a mile at times, developed Tuesday morning and continued into Tuesday afternoon and evening. Snowfall totals across the county generally ranged between 3.5 and 4.5 inches. Temperatures were cold enough for the snow to stick to area roadways, which led to accidents and slide-offs across the region. The snow and slick roads also caused some school delays and closings.

Winter Weather, Williams

When
January 11, 10:00 AM EST to January 12, 11:00 PM EST
Where
Williams forecast zone
Reported by
Broadcast Media
Coordinates
41.560, -84.588 (the zone’s center; the record gives no point)

A steady light to moderate snow, with visibilities reduced to less than a half of a mile at times, developed Tuesday morning and continued into Tuesday afternoon and evening. Snowfall totals across the county generally ranged between 4 and 5 inches. Temperatures were cold enough for the snow to stick to area roadways, which led to accidents and slide-offs across the region. The snow and slick roads also caused some school delays and closings.

Winter Weather, Fulton

When
January 11, 10:00 AM EST to January 12, 11:00 PM EST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
41.602, -84.130 (the zone’s center; the record gives no point)

A steady light to moderate snow, with visibilities reduced to less than a half of a mile at times, developed Tuesday morning and continued into Tuesday afternoon and evening. Snowfall totals across the county generally ranged between 3 and 5 inches. Temperatures were cold enough for the snow to stick to area roadways, which led to accidents and slide-offs across the region. The snow and slick roads also caused some school delays and closings.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, January 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267388, 267391, 267397, 267399, 267402, 267403, 267377, 267378.